• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Psychological Side Effects of Humira

Ever since I first started humira, for the following 3 days after injection I have very unpleasant psychological side effects. I've been on it for 6 months, and every single time I get these effects.

It includes a feeling of going crazy and some anxiety. It always resolves after a few days.

Is something like this listed as a side effect?
 
I am unaware of this being listed as a side effect. Could it be other meds causing bit? Or diet, or just anxiety in general? I know I have it and handle with meds.
 
I haven't noticed this at all with humira and haven't read anything on this subject, but my wife swears I am always crazy. Anxiety can be a crazy thing in and of itself. I have gotten remicade and Iron infusions and if nurse gives me a hand out when I read a side effect I have it in my head, but not really.

Ask the doctor about it and try thinking next injection Humira dont make me crazy and see if that works.
 
I'd vote for anxiety.

Having been through years of health issues, invasive procedures, poking, prodding and always waiting for the other shoe to drop how can anxiety not become part of our psyche? I know it has for me.

Good Luck
 
I have been on Humira since March and have been having crazier than normal mood swings. It just occured to me to look into if it was related.

Kronic - have the effects settled now?
 
Ever since I first started humira, for the following 3 days after injection I have very unpleasant psychological side effects. I've been on it for 6 months, and every single time I get these effects.

It includes a feeling of going crazy and some anxiety. It always resolves after a few days.

Is something like this listed as a side effect?
Humira gave me crazy weird mood swings. They stopped when I went off it.
 
Sounds like anxiety to me also. Regarding what needs we take and what we go through I think this is not surprising. I take 2 needs for anxiety and depression.
 
Had the shot again last night. Prior to it I was completely fine and again today these symptoms have seemed to come back. I've been on it for around 6 months, and it has happened every time. Now for the next couple days they will stay and then disappear until the next shot.

The connection is very strongly there for me, can't deny it.
 
Hi, I have had Crohn's for 24 years. I have been on every drug there is and have had 3 feet of my colon removed. Since 2009 I have been taking Humira. Since then I have had to have 15 units of blood and countless iron infusions. I have talked my doctor into letting me go off of Humira to see if it is the cause of my blood levels dropping constantly. I have to say it is has been 3 weeks and I feel amazing! I am sleeping better and have had zero panic/anxiety attacks. I would have them daily and I would only get on average 5 hours of interrupted sleep each night. I will have to decide which is more important, my sanity or my remaining colon when deciding if I am told I have to go back on Humira. Blood tests in 2 weeks to see if any improvement.
 
My daughter has severe Crohn's and has been on Humira since October 2013. A few months after being on it, I started noticing she would become very emotional a few days after the injection. I kept track of it and noticed the emotions were getting worse each time. I brought this concern to the doctor and she discounted it. Then a month later I brought it to their attention again because she was have extremely negative thoughts and be almost irrational for days. Again, brushed me off. I then took her to another doctor and brought it to them. Again, nothing. Now, here it is over a year later. She has tried to commit suicide and is now on drugs to manage her depression and anxiety. I truly believe this is the Humira. We are going to the doctor tomorrow to look at other options. It's too much of a coincidence for me to ignore. It might be a rare side effect but I think it is a really serious one that needs looking into.
 
frznmarg, you can report it to Humira as a side effect or to the fda. Humira has a number and their humira ambassadors poll you for side effects if you are part of the humira ambassador program. The FDA has a link you can follow to alert adverse side effects.
 
I have been on cimzia for 4 yrs recently i made the decision to just stop. I to had side affects hard to explain i guess u could call them mood swings. Could have been from just feeeling like crap all the time. Not really sure what im going to do now, but i can say its nice to have a clear head. Not only did i notice mood swings, but at times it would feel like i was in a cloud loss of memory total exhaustion. Can feel my guts getting mad at me lol but just couldnt do 10days of crap to get 4 good days
 
Humira gave me crazy weird mood swings. They stopped when I went off it.
I had seriously hurrendous psycholigical issues due to Humira it got to the point that I couldn't take anymore I was completely out of control it was effecting everything in my life I stopped injecting and within a few weeks everything was back to normal.

It's a rare side effects well so they say but after a Google search it's easy to find many people struggling with psycholigical issues.
 
I have been on Humira since 2012 and have no had this problem. Can you by chance provide more details on the mood swings? Were they almost like bi polar - hot and cold?
 
My daughter has severe Crohn's and has been on Humira since October 2013. A few months after being on it, I started noticing she would become very emotional a few days after the injection. I kept track of it and noticed the emotions were getting worse each time. I brought this concern to the doctor and she discounted it. Then a month later I brought it to their attention again because she was have extremely negative thoughts and be almost irrational for days. Again, brushed me off. I then took her to another doctor and brought it to them. Again, nothing. Now, here it is over a year later. She has tried to commit suicide and is now on drugs to manage her depression and anxiety. I truly believe this is the Humira. We are going to the doctor tomorrow to look at other options. It's too much of a coincidence for me to ignore. It might be a rare side effect but I think it is a really serious one that needs looking into.
I've been their myself I stopped the Humira and the issues stopped.
Could you please tell me how you have dealt with the situation.
 
Your digestive system has its own nervous system that can directly impact your psyche. Given that we are all affected by diseases that strain our GI tracts, it is no wonder that we sometimes suffer psychological consequences. I have been on Humira for 8 years and thought for sure that it was the cause of certain issues with anxiety and depression; however, when I started taking CDB, all of that disappeared along with lingering issues that I was having with my Crohns. I think a quiet gut equals a quiet mind. Find what quiets the gut and you should enjoy greater peace of mind.
 
Top